Viewing 9 posts - 1 through 9 (of 9 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      While there are things that you can do naturally to help yourself get
      better: eat right, meditate, exercise, there is nothing “natural” that is going
      to cure you. This disease is nothing to play with. 100 years ago the
      only treatment was sedation and the mortality rate was not pretty. Yes,
      untreated this can be fatal!!

      Hemlock is natural, belladonna is natural, morning glory seeds are
      natural…yet if you take them you will either die, hallucinate or
      harm your body in countless other ways. Why not take a drug or do a procedure
      that has been tested in laboratories by trained, skilled scientists? Why
      If there was a herb found to have some amazing healing principals, you
      can bank on it that a laboratory somewhere would be testing it, sterilizing
      it, extracting the healing compounds and then finding the safe dosage.
      So very many drugs today ARE derived from natural sources, the healing properties extracted,
      studied and duplicated in a more cost-effective manner. Synthesizing
      something with the same properties as a natural substance is not inherently evil!

      The word “natural” just sounds so safe, it’s seductive. Things just aren’t
      that easy or that simple. I suggest you purchase a good herbal guide to
      see just how dangerous some herbs can be! I’m a firm believer in the
      saying, “it is better to be safe than sorry.” Better to be monitored by a
      physician with a treatment that has been studied carefully. I’m sorry to
      get on a soap box about this, but I have personally witnessed people hurt
      themselves and their children by thinking “natural” meant magically safe and
      avoiding tried and true medical treatment.

      Anti-thyroid drugs, radioactive iodine and surgery are the choices we
      have. Thank God we have treatments available. They may not sound
      appealing, but at least we have an option other than continued suffering
      and probable death.

      Glynis

      Anonymous
        Post count: 93172

        I was diagnosed in July, 1996 and had RAI, one week later. Am finally hypothyroid and am being treated with Synthroid and trying to get to an acceptable level. Lately, last month or so, I have been having extreme pain in my left shoulder blade and arm which I mentioned to my doctor. He told me to exercise it out. Anyway, to make a long story shorter, I’ve been having more pain which has since gone through my left shoulder blade into my heart region and hurts enough to wake me up at night. I thought it felt like it would if you were having a heart attack, much different from the pain with the racing heart while hyper. Since my doctor showed so little concern with the initial pain, I don’t know if this is associated with the Graves or if it’s something unrelated to the Graves. Also, resting pulse is 88 and bloodpressure is up from what it has been. I don’t post very often, but do read the BB regularly. Thanks for your help. Becky

        Anonymous
          Post count: 93172

          Well i cant say i’ll forget your name its my ex’s name.
          Listen i am going through the same stuff as you,read my postings
          im hypo ,and was getting different chest pains,i went to the hospital
          not the racing pain from hyper, but a pain that sits there and doesn’t
          go away. I went for an upper gi test and was told i had a hyeria hernia
          i cant spell , the acid from stomach is going into the heart, i was losing
          weight too. The pain still comes, and goes and i think that the rai did this to my
          stomach, my guess and gp’s. i recently went for a scope down my throat nothing
          there so i am on meds now for stomach but not sure it could be the heart ,go see
          your gp.Get an upper gi done very easy test. this will rule out that the chest pain is not
          your heart and maybe the stomach trust me on this its been 2 months for me with these
          pains, i know what your feeling, i still am going through this.

          thanks, steve – get back let me now.

          Anonymous
            Post count: 93172

            I recenrtly went through surgery for my Graves Disease, and had my thyrroid takenout. Im begining to feel beter after post op of one week. How ever , I too have significant eye problems, Including double vision and blurred vision. The Doctors at Columbia Presbyterian In NY say that I will Have to wait for My eys to stabilize befor they can do any thing, I believe that surgery to realiene the eye muscles are in order. Have you heard of any corrections for this eye disorder? and If so Could I hear from some one? I am also exploring the options of alternative medicine in conjunction with Western Medicine,

            Sincerely,
            Annelise Melchick
            PO Box 134
            Parksville, N.Y. 12768

            E-Mail me at amchk@zelacom.com

            Anonymous
              Post count: 93172

              Glad to see I’m not the only one on the BB who’s had surgery to correct
              this problem. Mine was very long ago.
              What was the length of your hospital stay? Can you share any experiences with us.
              This is important because almost no one opts for this choice any more.
              Why did you choose surgery over RAI? Was there a medical reason or did
              you just not want RAI treatment? Was it difficult? Painful? Expensive?
              Inconvenient?
              I am not a pro RAI person, so I just want to hear how someone else made
              this choice.

              Anonymous
                Post count: 93172

                To Joan Ryan:

                Hi! I understand you have a thyroid support group in CT. I have been trying to track you
                down. Your name was given to me from the Thyroid Foundation of America.
                Could you E-mail me when your next meeting is. I am still recovering from two
                orbital decompressions for the graves. Thanx.

                Anonymous
                  Post count: 93172

                  Just found this bulletin board today. I have been dealing with Graves for years. I’ve been on Tapazol, had RAD, and closer to normal blood levels. At the last bloodwork we seem to have overshot my right doseage. Has this happened to anyone else. Also any comforting words on the emotional hyperness as a result of Graves. I have had many symtoms hair loss, swallowing, watery eyes, blurred vision,and a few more which I could very easily live with but the fatigue and emotins would be my target to correct. My family husband and children have been so wonderful. It does help to have such support but I’m at the point I need to know how others feel and what is “normal” when dealing with Graves. Thanks and hope to be able to return some helpful info. Laura

                  Anonymous
                    Post count: 93172

                    Just found this bulletin board today. I have been dealing with Graves for years. I’ve been on Tapazol, had RAD, and closer to normal blood levels. At the last bloodwork we seem to have overshot my right doseage. Has this happened to anyone else. Also any comforting words on the emotional hyperness as a result of Graves. I have had many symtoms hair loss, swallowing, watery eyes, blurred vision,and a few more which I could very easily live with but the fatigue and emotins would be my target to correct. My family husband and children have been so wonderful. It does help to have such support but I’m at the point I need to know how others feel and what is “normal” when dealing with Graves. Thanks and hope to be able to return some helpful info. Laura

                    Anonymous
                      Post count: 93172

                      Ann: I live in Pleasanton, Ca. Are you aware of any study being done by Kaiser
                      on Grave’s Disease?

                    Viewing 9 posts - 1 through 9 (of 9 total)
                    • You must be logged in to reply to this topic.